Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
199 Doctors are Online

Child taken Oracefal and Neurofen for fever. Has red, swollen gums. Is it leukemia?

Dear doctor,
I am very worried about my 7 years old son. He had high fever on 21 feb 2013. the doctor gave him oracefal antibiotics and neurofen, 3 weeks later he had high fever again, the doctor gave him zithromax and neurofen, 2-3 weeks later again high fever with red swollen gums, the doctor says that he has throat infection this time and gave him bactrim and brufen. I've read on the internet that frequent high fever with infection can be a sign of leukemia. I'll bring my son to do a FBC. Please advice me. Many thanks
Asked On : Thu, 25 Apr 2013
Answers:  1 Views:  42
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Pediatrician 's  Response
Leukemia does present itself with recurrent infections, but it is a rare disease. A full blood count is usually enough to evaluate this. I think this is not leukemia, but based on the history of three infections you should make an appointment with a pediatrician, preferably one specialized in infectious diseases. Do the FBC first, and it probably will be normal, but still take your kid to a pediatrician.
Answered: Thu, 25 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor